# SDR 0104739903

- Difficulty date: December 8, 2001
- Submitted: December 14, 2001
- Operation: Air carrier
- Aircraft: N953N
- Make and model: Doug DC-9-31
- Aircraft serial: 47083
- Aircraft time: 80,963 hours, 98,615 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Warning System
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

WHILE AT CRUISE FL280, RECEIVED FORWARD CARGO SMOKE INDICATION.  THE MASTER WARNING ILLUMINATED ACCOMPANIED WITH A FIRE BELL.  COMPLIED WITH COM PROCEDURES AND DISCHARGED BOTH EXTINGUISHER BOTTLES INTO THE FORWARD CARGO AREA.  NO SMOKE EVER IN CABIN OR COCKPIT.  AN EMERGENCY WAS DECLARED AND THE FLIGHT DIVERTED TO BUF.  LANDING WAS UNEVENTFUL EXCEPT AIRCRAFT WAS MET BY CFR EQUIPMENT.  NO EVIDENCE OF SMOKE OR FIRE WAS FOUND.  MAINTENANCE TESTED BOTH DETECTION AND SUPPRESSION SYSTEMS IN THE CARGO AREAS AND FOUND NO DISCREPANCIES.  REPLACED BOTH FORWARD AND AFT CARGO AREA FIRE EXTINGUISHING BOTTLES.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
